November  2018, 17(6): 2789-2812. doi: 10.3934/cpaa.2018132

A positive bound state for an asymptotically linear or superlinear Schrödinger equation in exterior domains

Universidade de Brasília, Departamento de Matemática, 70910-900 Brasília-DF, Brazil

* Corresponding author

Received  October 2017 Revised  January 2018 Published  June 2018

Fund Project: Research supported by FAPDF 193.000.939/2015 and 0193.001300/2016, CNPq/PQ 308173/2014-7 and PROEX/CAPES (Brazil)

We establish the existence of a positive solution for semilinear elliptic equation in exterior domains
$\begin{array}{lc}-Δ u + V(x) u = f(u),\ \ {\rm{in}} \ \ Ω \subseteq \mathbb{R}^N &&&(P_V)\end{array}$
where
$N≥2$
,
$Ω$
is an open subset of
$\mathbb{R}^N$
and
$ \mathbb{R}^N \setminus Ω $
is bounded and not empty but there is no restriction on its size, nor any symmetry assumption. The nonlinear term
$f$
is a non homogeneous, asymptotically linear or superlinear function at infinity. Moreover, the potential Ⅴ is a positive function, not necessarily symmetric. The existence of a solution is established in situations where this problem does not have a ground state.
Citation: Alireza Khatib, Liliane A. Maia. A positive bound state for an asymptotically linear or superlinear Schrödinger equation in exterior domains. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2789-2812. doi: 10.3934/cpaa.2018132
References:
[1]

N. AckermannM. Clapp and F. Pacella, Alternating sign multibump solutions of nonlinear elliptic equations in expanding tubular domains, Comm. Partial Differential Equations, 38 (2013), 751-779. Google Scholar

[2]

A. Bahri and Y.Y. Li, On a min-max procedure for the existence of a positive solution for certain scalar field equations in $\mathbb{R}^N$, Rev. Mat. Iberoamericana 6, 1/2 (2013), 751-779. doi: 10.4171/RMI/92. Google Scholar

[3]

A. Bahri and P.L. Lions, On the existence of a positive solution of semilinear elliptic equations in unbounded domains, Ann. Inst. H. Poincare Anal. Non Lineaire, 14 (1997), 365-413. doi: 10.1016/S0294-1449(97)80142-4. Google Scholar

[4]

T. Bartsch and T. Weth, Three nodal solutions of singularly perturbed elliptic equations on domains without topology, Ann. Inst. H. Poincare Anal. Non Lineaire, 22 (2005), 259-281. doi: 10.1016/j.anihpc.2004.07.005. Google Scholar

[5]

V. Benci and G. Cerami, Positive solutions of some nonlinear elliptic problems in exterior domains, Arch. Rational Mech. Anal., 99 (1987), 283-300. doi: 10.1007/BF00282048. Google Scholar

[6]

H. Berestycki and P. L. Lions, Nonlinear scalar field equations. Ⅰ. Existence of a ground state, Arch. Rational Mech. Anal., 82 (1983), 313-345. doi: 10.1007/BF00250555. Google Scholar

[7]

H. BerestyckiT. Gallouet and O. Kavian, Equations de champs scalaires euclidiens non lineaires dans le plan, C. R. Math. Acad. Sci., 297 (1983), 307-310. Google Scholar

[8]

A. Bonnet, A deformation lemma on $C^1$ manifold, Manuscripta Math, 81 (1993), 339-359. doi: 10.1007/BF02567863. Google Scholar

[9]

H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, Springer Science+Business Media, LLC 2011. Google Scholar

[10]

G. Cerami, Un criterio di esistenza per i punti critici su variet`a illimitate, Rend. Accad. Sc. Lett. Inst. Lombardo, 112 (1978), 332-336. Google Scholar

[11]

G. Cerami, Some nonlinear elliptic problems in unbounded domains, Milan J. Math, 74 (2006), 47-77. doi: 10.1007/s00032-006-0059-z. Google Scholar

[12]

G. Cerami and D. Passaseo, Existence and multiplicity results for semilinear elliptic dirichlet problems in exterior domains, Nonlinear Analysis TMA 24, 11 (1995), 1533-1547. doi: 10.1016/0362-546X(94)00116-Y. Google Scholar

[13]

G. Citti, On the exterior Dirichlet problem for $\Delta u-u+f(x,u) = 0$, Rendiconti del seminario matematico dell'università di Padova, 88 (1992), 83-100. Google Scholar

[14]

M. Clapp and L. A. Maia, A positive bound state for an asymptotically linear or superlinear Schrödinger equation, J. Differential Equation, 260 (2016), 3173-3192. doi: 10.1016/j.jde.2015.09.059. Google Scholar

[15]

C. V. Coffman and M. Marcus, Superlinear elliptic Dirichlet problems in almost spherically symmetric exterior domains, Arch Rational Mech. Anal., 96 (1986), 167-196. doi: 10.1007/BF00251410. Google Scholar

[16]

R. Dautray and J-L. Lions, Mathematical Analysis and Numerical Methods for Science and Technology. Vol. 1. Physical Origins and Classical Methods, Springer-Verlag, Berlin, 1990. ⅹⅷ+695 pp. Google Scholar

[17]

W-Y. Ding and W-M. Ni, On the existence of positive entire solution of semilinear elliptic equation, Arch Rational Mech. Anal., 91 (1986), 283-308. doi: 10.1007/BF00282336. Google Scholar

[18]

I. Ekeland, On the variational principle, J. Math. anal. Appl., 47 (1974), 324-353. doi: 10.1016/0022-247X(74)90025-0. Google Scholar

[19]

M. Esteban and P. L. Lions, Existence and nonexistence results for semi-linear elliptic problems in unbounded domains, Proc. Roy. Soc. Edinburgh Sect. A 93, 1-2 (1982), 1-14. doi: 10.1017/S0308210500031607. Google Scholar

[20]

G. Évéquoz and T. Weth, Entire solutions to nonlinear scalar field equations with indefinite linear part, Adv. Nonlinear Stud., 12 (2012), 281-314. doi: 10.1515/ans-2012-0206. Google Scholar

[21]

G. P. Galdi and C. R. Grisanti, Existence and regularity of steady flows for shear-thinning liquids in exterior two-dimensional, Arch. Rational Mech. Anal., 200 (2011), 533-559. doi: 10.1007/s00205-010-0364-0. Google Scholar

[22]

B. GidasW. M. Ni and L. Nirenberg, Symmetry of positive solutions of nonlinear elliptic equations in $\mathbb{R}^N$, Adv. in Math. Suppl. Stud., 7a (1981), 369-402. Google Scholar

[23]

P. L. Lions, The concentration-compactness principle in the calculus of variations. The locally compact case. Parts Ⅰ and Ⅱ, Ann. Inst. H. Poincaré Anal. Non Linéaire, 1 (1984), 109-145 and 223-283. Google Scholar

[24]

L. A. MaiaO. H. Miyagaki and S. M. Soares, A sign changing solution for an asymptotically linear Schödinger equation, Proc. Edinb. Math. Soc., (2015), 697-716. doi: 10.1017/S0013091514000339. Google Scholar

[25]

L. A. Maia and B. Pellacci, Positive solutions for asymptotically linear problems in exterior domains, Annali di Matematica Pura ed Applicata, (2016), 196 (2017), 4, 1399-1430. doi: 10.1007/s10231-016-0621-4. Google Scholar

[26]

K. McLeod, Uniqueness of positive radial solutions of $ Δ u+ f(u) = 0$ in $\mathbb{R}^N$ Ⅱ, Trans. Amer. Math. Soc., 339 (1993), 495-505. doi: 10.2307/2154282. Google Scholar

[27]

Z. Nehari, Characteristic values associated with a class of non-linear second-order differential equations, Acta Math., 105 (1961), 141-175. doi: 10.1007/BF02559588. Google Scholar

[28]

Z. Nehari, A nonlinear oscillation theorem, Duke Math. J., 42 (1975), 183-189. Google Scholar

[29]

P. H. Rabinowitz, On a class of nonlinear Schrödinger equations, Z. Angew. Math. Phys., 43 (1992), 270-291. doi: 10.1007/BF00946631. Google Scholar

[30]

J. Serrin and M. Tang, Uniqueness of ground states for quasilinear elliptic equations, Indiana Univ. Math. J., 49 (2000), 897-923. doi: 10.1512/iumj.2000.49.1893. Google Scholar

[31]

C. A. Stuart, An Introduction to Elliptic Equation in $\mathbb{R}^N$, Trieste Notes, 1998.Google Scholar

[32]

M. Willem, Minimax Theorems, Progress in Nonlinear Differential Equations and Their Applications, vol. 24, Birkhauser Boston, Inc., Boston, MA, doi: 10.1007/978-1-4612-4146-1. Google Scholar

show all references

References:
[1]

N. AckermannM. Clapp and F. Pacella, Alternating sign multibump solutions of nonlinear elliptic equations in expanding tubular domains, Comm. Partial Differential Equations, 38 (2013), 751-779. Google Scholar

[2]

A. Bahri and Y.Y. Li, On a min-max procedure for the existence of a positive solution for certain scalar field equations in $\mathbb{R}^N$, Rev. Mat. Iberoamericana 6, 1/2 (2013), 751-779. doi: 10.4171/RMI/92. Google Scholar

[3]

A. Bahri and P.L. Lions, On the existence of a positive solution of semilinear elliptic equations in unbounded domains, Ann. Inst. H. Poincare Anal. Non Lineaire, 14 (1997), 365-413. doi: 10.1016/S0294-1449(97)80142-4. Google Scholar

[4]

T. Bartsch and T. Weth, Three nodal solutions of singularly perturbed elliptic equations on domains without topology, Ann. Inst. H. Poincare Anal. Non Lineaire, 22 (2005), 259-281. doi: 10.1016/j.anihpc.2004.07.005. Google Scholar

[5]

V. Benci and G. Cerami, Positive solutions of some nonlinear elliptic problems in exterior domains, Arch. Rational Mech. Anal., 99 (1987), 283-300. doi: 10.1007/BF00282048. Google Scholar

[6]

H. Berestycki and P. L. Lions, Nonlinear scalar field equations. Ⅰ. Existence of a ground state, Arch. Rational Mech. Anal., 82 (1983), 313-345. doi: 10.1007/BF00250555. Google Scholar

[7]

H. BerestyckiT. Gallouet and O. Kavian, Equations de champs scalaires euclidiens non lineaires dans le plan, C. R. Math. Acad. Sci., 297 (1983), 307-310. Google Scholar

[8]

A. Bonnet, A deformation lemma on $C^1$ manifold, Manuscripta Math, 81 (1993), 339-359. doi: 10.1007/BF02567863. Google Scholar

[9]

H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, Springer Science+Business Media, LLC 2011. Google Scholar

[10]

G. Cerami, Un criterio di esistenza per i punti critici su variet`a illimitate, Rend. Accad. Sc. Lett. Inst. Lombardo, 112 (1978), 332-336. Google Scholar

[11]

G. Cerami, Some nonlinear elliptic problems in unbounded domains, Milan J. Math, 74 (2006), 47-77. doi: 10.1007/s00032-006-0059-z. Google Scholar

[12]

G. Cerami and D. Passaseo, Existence and multiplicity results for semilinear elliptic dirichlet problems in exterior domains, Nonlinear Analysis TMA 24, 11 (1995), 1533-1547. doi: 10.1016/0362-546X(94)00116-Y. Google Scholar

[13]

G. Citti, On the exterior Dirichlet problem for $\Delta u-u+f(x,u) = 0$, Rendiconti del seminario matematico dell'università di Padova, 88 (1992), 83-100. Google Scholar

[14]

M. Clapp and L. A. Maia, A positive bound state for an asymptotically linear or superlinear Schrödinger equation, J. Differential Equation, 260 (2016), 3173-3192. doi: 10.1016/j.jde.2015.09.059. Google Scholar

[15]

C. V. Coffman and M. Marcus, Superlinear elliptic Dirichlet problems in almost spherically symmetric exterior domains, Arch Rational Mech. Anal., 96 (1986), 167-196. doi: 10.1007/BF00251410. Google Scholar

[16]

R. Dautray and J-L. Lions, Mathematical Analysis and Numerical Methods for Science and Technology. Vol. 1. Physical Origins and Classical Methods, Springer-Verlag, Berlin, 1990. ⅹⅷ+695 pp. Google Scholar

[17]

W-Y. Ding and W-M. Ni, On the existence of positive entire solution of semilinear elliptic equation, Arch Rational Mech. Anal., 91 (1986), 283-308. doi: 10.1007/BF00282336. Google Scholar

[18]

I. Ekeland, On the variational principle, J. Math. anal. Appl., 47 (1974), 324-353. doi: 10.1016/0022-247X(74)90025-0. Google Scholar

[19]

M. Esteban and P. L. Lions, Existence and nonexistence results for semi-linear elliptic problems in unbounded domains, Proc. Roy. Soc. Edinburgh Sect. A 93, 1-2 (1982), 1-14. doi: 10.1017/S0308210500031607. Google Scholar

[20]

G. Évéquoz and T. Weth, Entire solutions to nonlinear scalar field equations with indefinite linear part, Adv. Nonlinear Stud., 12 (2012), 281-314. doi: 10.1515/ans-2012-0206. Google Scholar

[21]

G. P. Galdi and C. R. Grisanti, Existence and regularity of steady flows for shear-thinning liquids in exterior two-dimensional, Arch. Rational Mech. Anal., 200 (2011), 533-559. doi: 10.1007/s00205-010-0364-0. Google Scholar

[22]

B. GidasW. M. Ni and L. Nirenberg, Symmetry of positive solutions of nonlinear elliptic equations in $\mathbb{R}^N$, Adv. in Math. Suppl. Stud., 7a (1981), 369-402. Google Scholar

[23]

P. L. Lions, The concentration-compactness principle in the calculus of variations. The locally compact case. Parts Ⅰ and Ⅱ, Ann. Inst. H. Poincaré Anal. Non Linéaire, 1 (1984), 109-145 and 223-283. Google Scholar

[24]

L. A. MaiaO. H. Miyagaki and S. M. Soares, A sign changing solution for an asymptotically linear Schödinger equation, Proc. Edinb. Math. Soc., (2015), 697-716. doi: 10.1017/S0013091514000339. Google Scholar

[25]

L. A. Maia and B. Pellacci, Positive solutions for asymptotically linear problems in exterior domains, Annali di Matematica Pura ed Applicata, (2016), 196 (2017), 4, 1399-1430. doi: 10.1007/s10231-016-0621-4. Google Scholar

[26]

K. McLeod, Uniqueness of positive radial solutions of $ Δ u+ f(u) = 0$ in $\mathbb{R}^N$ Ⅱ, Trans. Amer. Math. Soc., 339 (1993), 495-505. doi: 10.2307/2154282. Google Scholar

[27]

Z. Nehari, Characteristic values associated with a class of non-linear second-order differential equations, Acta Math., 105 (1961), 141-175. doi: 10.1007/BF02559588. Google Scholar

[28]

Z. Nehari, A nonlinear oscillation theorem, Duke Math. J., 42 (1975), 183-189. Google Scholar

[29]

P. H. Rabinowitz, On a class of nonlinear Schrödinger equations, Z. Angew. Math. Phys., 43 (1992), 270-291. doi: 10.1007/BF00946631. Google Scholar

[30]

J. Serrin and M. Tang, Uniqueness of ground states for quasilinear elliptic equations, Indiana Univ. Math. J., 49 (2000), 897-923. doi: 10.1512/iumj.2000.49.1893. Google Scholar

[31]

C. A. Stuart, An Introduction to Elliptic Equation in $\mathbb{R}^N$, Trieste Notes, 1998.Google Scholar

[32]

M. Willem, Minimax Theorems, Progress in Nonlinear Differential Equations and Their Applications, vol. 24, Birkhauser Boston, Inc., Boston, MA, doi: 10.1007/978-1-4612-4146-1. Google Scholar

[1]

Addolorata Salvatore. Sign--changing solutions for an asymptotically linear Schrödinger equation. Conference Publications, 2009, 2009 (Special) : 669-677. doi: 10.3934/proc.2009.2009.669

[2]

Xiaoyan Lin, Yubo He, Xianhua Tang. Existence and asymptotic behavior of ground state solutions for asymptotically linear Schrödinger equation with inverse square potential. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1547-1565. doi: 10.3934/cpaa.2019074

[3]

Moez Daoulatli. Energy decay rates for solutions of the wave equation with linear damping in exterior domain. Evolution Equations & Control Theory, 2016, 5 (1) : 37-59. doi: 10.3934/eect.2016.5.37

[4]

Noboru Okazawa, Toshiyuki Suzuki, Tomomi Yokota. Energy methods for abstract nonlinear Schrödinger equations. Evolution Equations & Control Theory, 2012, 1 (2) : 337-354. doi: 10.3934/eect.2012.1.337

[5]

Xiang-Dong Fang. A positive solution for an asymptotically cubic quasilinear Schrödinger equation. Communications on Pure & Applied Analysis, 2019, 18 (1) : 51-64. doi: 10.3934/cpaa.2019004

[6]

D.G. deFigueiredo, Yanheng Ding. Solutions of a nonlinear Schrödinger equation. Discrete & Continuous Dynamical Systems - A, 2002, 8 (3) : 563-584. doi: 10.3934/dcds.2002.8.563

[7]

Diana Keller. Optimal control of a linear stochastic Schrödinger equation. Conference Publications, 2013, 2013 (special) : 437-446. doi: 10.3934/proc.2013.2013.437

[8]

Chuang Zheng. Inverse problems for the fourth order Schrödinger equation on a finite domain. Mathematical Control & Related Fields, 2015, 5 (1) : 177-189. doi: 10.3934/mcrf.2015.5.177

[9]

Shalva Amiranashvili, Raimondas  Čiegis, Mindaugas Radziunas. Numerical methods for a class of generalized nonlinear Schrödinger equations. Kinetic & Related Models, 2015, 8 (2) : 215-234. doi: 10.3934/krm.2015.8.215

[10]

Pavel I. Naumkin, Isahi Sánchez-Suárez. On the critical nongauge invariant nonlinear Schrödinger equation. Discrete & Continuous Dynamical Systems - A, 2011, 30 (3) : 807-834. doi: 10.3934/dcds.2011.30.807

[11]

Younghun Hong. Scattering for a nonlinear Schrödinger equation with a potential. Communications on Pure & Applied Analysis, 2016, 15 (5) : 1571-1601. doi: 10.3934/cpaa.2016003

[12]

Alexander Komech, Elena Kopylova, David Stuart. On asymptotic stability of solitons in a nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2012, 11 (3) : 1063-1079. doi: 10.3934/cpaa.2012.11.1063

[13]

Dario Bambusi, A. Carati, A. Ponno. The nonlinear Schrödinger equation as a resonant normal form. Discrete & Continuous Dynamical Systems - B, 2002, 2 (1) : 109-128. doi: 10.3934/dcdsb.2002.2.109

[14]

Jianqing Chen. Sharp variational characterization and a Schrödinger equation with Hartree type nonlinearity. Discrete & Continuous Dynamical Systems - S, 2016, 9 (6) : 1613-1628. doi: 10.3934/dcdss.2016066

[15]

Jianqing Chen. A variational argument to finding global solutions of a quasilinear Schrödinger equation. Communications on Pure & Applied Analysis, 2008, 7 (1) : 83-88. doi: 10.3934/cpaa.2008.7.83

[16]

Benjamin Dodson. Global well-posedness and scattering for the defocusing, cubic nonlinear Schrödinger equation when $n = 3$ via a linear-nonlinear decomposition. Discrete & Continuous Dynamical Systems - A, 2013, 33 (5) : 1905-1926. doi: 10.3934/dcds.2013.33.1905

[17]

Wilfried Grecksch, Hannelore Lisei. Linear approximation of nonlinear Schrödinger equations driven by cylindrical Wiener processes. Discrete & Continuous Dynamical Systems - B, 2016, 21 (9) : 3095-3114. doi: 10.3934/dcdsb.2016089

[18]

Mohamad Darwich. On the $L^2$-critical nonlinear Schrödinger Equation with a nonlinear damping. Communications on Pure & Applied Analysis, 2014, 13 (6) : 2377-2394. doi: 10.3934/cpaa.2014.13.2377

[19]

Christopher Grumiau, Marco Squassina, Christophe Troestler. On the Mountain-Pass algorithm for the quasi-linear Schrödinger equation. Discrete & Continuous Dynamical Systems - B, 2013, 18 (5) : 1345-1360. doi: 10.3934/dcdsb.2013.18.1345

[20]

Daijun Jiang, Hui Feng, Jun Zou. Overlapping domain decomposition methods for linear inverse problems. Inverse Problems & Imaging, 2015, 9 (1) : 163-188. doi: 10.3934/ipi.2015.9.163

2018 Impact Factor: 0.925

Metrics

  • PDF downloads (60)
  • HTML views (101)
  • Cited by (0)

Other articles
by authors

[Back to Top]